Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 27, 2007, 3:26 AM MDT for Eddy County, New Mexico. It took effect at Mar 28, 2007, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 3:26 AM MDT (09:26 UTC)
- In effect from
- Mar 28, 2007, 6:00 AM MDT
- Expired
- Mar 28, 2007, 3:06 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 270926 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 AM CDT TUE MAR 27 2007 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY... .A STRONG UPPER LEVEL STORM SYSTEM OFF THE COAST OF CALIFORNIA THIS MORNING WILL MAKE IT/S WAY SOUTHEASTWARD TO THE FOUR CORNERS REGION BY WEDNESDAY. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS FEATURE WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS WEDNESDAY...MAINLY DURING THE DAYLIGHT HOURS. NMZ027-TXZ258-272100- /O.NEW.KMAF.HW.A.0009.070328T1200Z-070329T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 326 AM MDT TUE MAR 27 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. LOOK FOR WEST WINDS OF 35 TO 50 MPH...WITH GUSTS AROUND 65 MPH POSSIBLE...IN THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 280147 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 847 PM CDT TUE MAR 27 2007 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY... .A STRONG UPPER LEVEL STORM SYSTEM OFF THE COAST OF CALIFORNIA WILL MAKE IT/S WAY INTO THE FOUR CORNERS REGION WEDNESDAY. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS LOW WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS WEDNESDAY...MAINLY DURING THE DAYLIGHT HOURS. NMZ027-TXZ258-281000- /O.CON.KMAF.HW.A.0009.070328T1200Z-070329T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 747 PM MDT TUE MAR 27 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... LOOK FOR WEST WINDS OF 35 TO 50 MPH...WITH GUSTS AROUND 65 MPH POSSIBLE...IN THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 280906 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT WED MAR 28 2007 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM OVER UTAH WILL MAKE IT/S WAY INTO THE FOUR CORNERS REGION THIS EVENING. STRONG MID LEVEL WINDS AROUND THE BASE OF THIS LOW WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY. THESE STRONGER WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. NMZ027-TXZ258-290000- /O.UPG.KMAF.HW.A.0009.070328T1200Z-070329T0000Z/ /O.NEW.KMAF.HW.W.0017.070328T1200Z-070329T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 306 AM MDT WED MAR 28 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO THE 30 TO 45 MPH RANGE. GUSTS TO 65 MPH WILL BE POSSIBLE. WINDS SHOULD DIMINISH AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 27, 3:14 AM MDT, 12 minutes earlier.
Area forecast discussion, Mar 27, 3:14 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CDT TUE MAR 27 2007
.SHORT TERM...
SHOWERS LINGERING OVER THE WESTERN LOW ROLLING PLAINS SHOULD BE THE
LAST OVER THE AREA TODAY AS A CUTOFF LOW OVER NORTH CENTRAL TEXAS
TRANSLATES NORTHEASTWARD INTO THE SOUTHERN PLAINS. OTHER THAN SOME
PATCHY FOG OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...
PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS...WEATHER LOOKS ON
THE QUIET SIDE TODAY. EXPECT TEMPERATURES TO WARM ABOVE NORMAL
THIS AFTERNOON WHILE MINS TONIGHT LIKELY REMAIN ABOVE NORMAL IN
MOST LOCATIONS.
.LONG TERM...
WEAK SHORTWAVE RIDGING ALOFT WILL FOLLOW SAID CUTOFF LOW AS THE NEXT
UPPER SYSTEM DROPS SOUTHEASTWARD TOWARD THE FOUR CORNERS REGION
TODAY. SOME OF THE MODELS JETTISON A SHARPENED DRYLINE EASTWARD
INTO WEST CENTRAL TEXAS DURING THE DAY WEDNESDAY...WHILE OTHERS
HOLD LOW LEVEL MOISTURE FURTHER WEST...A LA GFS. CONSIDERING THE
STRENGTH OF THE UPCOMING CUTOFF LOW...THINK HOLDING LOW LEVEL
MOISTURE BACK IN THE CWA AND UPPING POPS WEDNESDAY AND WEDNESDAY
NIGHT IS PREFERABLE. THIS AS MID/UPPER LEVEL WINDS BACK DURING THE
DAY AND HINDER THE MIXING OF THE DRYLINE WELL EASTWARD. COPIOUS
AMOUNTS OF MOISTURE WILL MAKE FOR A FAIRLY UNSTABLE ATMOSPHERE
EAST OF THE DRYLINE...ALTHOUGH THERE WILL BE A CAP TO INHIBIT
THUNDERSTORM DEVELOPMENT FOR WHAT APPEARS TO BE A GOOD PART OF THE
DAY. HOWEVER...A STRONG SHORTWAVE TROUGH PROGGED TO BE ROUNDING
THE BASE OF THE CUTOFF LOW BY 29/00Z...ALONG WITH MID LEVEL LAPSE
RATES AROUND 7.5 C/KM...THE ENTRANCE REGION OF A 110+ KT H25...AND
0 TO 6 KM BULK SHEAR VECTORS AROUND 60 KT WILL PROBABLY YIELD
SCATTERED THUNDERSTORMS. WILL GO AHEAD AND INCLUDE A MENTION OF
SEVERE STORMS IN THE HWO FOR BOTH WEDNESDAY AND WEDNESDAY NIGHT.
STRONG MID LEVEL WINDS AROUND THE BASE OF THE UPPER TROUGH COULD
RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS WEDNESDAY. WILL
ISSUE A HIGH WIND WATCH AS THERE IS GOOD AGREEMENT ON THESE STRONG
MID WINDS. THE WATCH WILL RUN FROM 28/12Z TO 29/00Z.
BY THURSDAY...THE CUTOFF LOW WILL NOT HAVE MOVED MUCH AS SHORTWAVE
TROUGHS CONTINUE TO SWIRL AROUND SAME. WESTERLIES WELL TO THE NORTH
WILL LIKELY LEAVE THE CUTOFF LOW OVER OR NEAR THE AREA THROUGH
FRIDAY. THINK MOST OF THE MOISTURE WILL BE EAST OF THE CWA BY
THURSDAY AFTERNOON...SO WILL GO WITH A MAINLY DRY FORECAST FROM THEN
THROUGH THE REST OF THE EXTENDED. AFTER A COUPLE OF COOL DAYS
THURSDAY AND FRIDAY DUE TO THE PRESENCE OF THE UPPER LOW...
TEMPERATURES WILL WARM BACK ABOVE NORMAL FOR THE REST OF THE
EXTENDED.
&&
.FIRE WEATHER...
20 FOOT WINDS WILL BE ON THE INCREASE AREAWIDE WEDNESDAY AS
ANOTHER STRONG UPPER STORM SYSTEM APPROACHES THE AREA FROM THE
WEST. THERE WILL BE A CHANCE OF A WETTING RAIN WEDNESDAY...BUT
ONLY OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...
STOCKTON PLATEAU...AND LOWER TRANS PECOS.
DRIER AIR WILL BEGIN TO FILTER INTO THE HIGHER TERRAIN OF WEST
TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY WITH STRONG WINDS
EXPECTED IN THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH IS IN
EFFECT THERE WEDNESDAY. SOME LOCATIONS COULD SEE MINIMUM
AFTERNOON RH/S AROUND 15 PERCENT WEDNESDAY AFTERNOON WITH 20 FOOT
WINDS AT OR ABOVE 20 MPH. HOWEVER...LIVE FUEL MOISTURES ARE FAIRLY
HIGH...AND THE FIRE DANGER RATING MAY REMAIN IN THE MODERATE
CATEGORY. THEREFORE...A FIRE WEATHER WATCH WILL NOT BE ISSUED AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 81 60 81 53 / 10 0 10 50
CARLSBAD NM 81 53 76 40 / 0 10 0 0
DRYDEN TX 84 58 81 57 / 0 10 20 40
FORT STOCKTON TX 85 58 82 49 / 0 10 20 40
GUADALUPE PASS TX 76 49 68 38 / 0 10 0 0
HOBBS NM 80 53 79 42 / 0 10 0 10
MARFA TX 77 45 75 35 / 0 10 10 10
MIDLAND INTL AIRPORT TX 80 57 80 46 / 10 10 10 40
ODESSA TX 82 60 80 45 / 0 10 10 40
WINK TX 86 57 84 44 / 0 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 6 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 6 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, Mar 27, 3:12 AM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT TUE MAR 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-280915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 412 AM CDT TUE MAR 27 2007 /312 AM MDT TUE MAR 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS... PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS COULD RESULT IN HAZARDOUS DRIVING CONDITIONS AS VISIBILITIES FLUCTUATE RAPIDLY FROM ONE LOCATION TO THE NEXT. MOTORISTS ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON...BUT MAINLY WEDNESDAY EVENING OVER PORTIONS OF THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...LOWER TRANS PECOS...AND STOCKTON PLATEAU. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.